Alabama, 2008Tornadoes and Hail in Alabama, May 10, 2008
May 10, 2008 · NWS HUN · 16 events in 6 counties and zones
A complex of severe thunderstorms produced wind damage and isolated tornadoes in a moist unstable environment near the junction of a warm front and approaching cold front. The tornadic circulations were embedded within the linear segments of the line of thunderstorms that moved through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $322,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms produced wind damage and isolated tornadoes in a moist unstable environment near the junction of a warm front and approaching cold front. The tornadic circulations were embedded within the linear segments of the line of thunderstorms that moved through the area. Swaths of wind damage were reported, particularly along interstate 65 between mile markers 295 and 299 near Dodge City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 10, 2:30 PM CST, 7 hours 28 minutes earlier.
Area forecast discussion, May 10, 2:30 PM CST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT SAT MAY 10 2008
.SYNOPSIS...A RIDGE (WITH THE AXIS OVER MN/WI) WILL CONTINUE PUSHING
EAST. SPLIT FLOW REGIME CONTINUES OVER THE WEST WITH A SUBTROPICAL
JET AND A SOUTHWEST MOISTURE FETCH. A VERY POTENT TROUGH LIFTING
NORTHEAST IS DRAGGING A STRONG COLD FRONT ACROSS THE SOUTHEAST.
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS AR/MS WITH SOME
CELLS DEVELOPING OVER CENTRAL AL. A WARM FRONT WILL BE MOVING NORTH
ACROSS CENTRAL AL LEADING TO STRONG POTENTIAL FOR SEVERE WEATHER.
THE TN VALLEY IS UNDER A MODERATE RISK FOR SEVERE WEATHER THIS
EVENING AND OVERNIGHT TONIGHT. ALL INTERESTS ARE ENCOURAGED TO CHECK
OUR WEBSITE AT HTTP://WWW.WEATHER.GOV/HUNTSVILLE OR NOAA WEATHER
RADIO FOR LATEST UPDATES ON THIS POTENTIALLY WIDESPREAD SEVERE
WEATHER EVENT.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TWO SEPARATE WAVES OF
SEVERE WEATHER ARE EXPECTED THIS EVENING THROUGH THE OVERNIGHT HOURS.
THE FIRST WAVE OF SEVERE WEATHER WILL BE ASSOCIATED WITH STRONG TO
SEVERE THUNDERSTORMS (DISCRETE SUPERCELLS) THAT SHOULD BE CONTINUING
ALONG AND BEHIND A WARM FRONT THAT WILL HAVE MOVED NORTH OF REGION
BY 00Z. A HIGHLY UNSTABLE ENVIRONMENT WILL CONTINUE THROUGH TONIGHT.
DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S BY 00Z. ALSO BY
00Z...GFS/NAM IS SHOWING MUCAPES WILL BE AROUND 2000-2200 J/KG WITH
SBCAPES OF 2000-2500 J/KG. SRH VALUES WILL CONTINUE INCREASING FROM
100 M2/S2 AT 00Z TO AROUND 350-400 M2/S2 BY 03-06Z. LOW-LEVEL BULK
SHEAR VALUES ARE ALSO INCREASING FROM AROUND 30-40 KTS BY 00-03Z.
THUS...THE PRIMARY THREATS ARE MAINLY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES WITH THIS ROUND. THIS ENVIRONMENT
WILL REMAIN HIGHLY UNSTABLE WITH SOMEWHAT WEAKER PARAMETERS TOWARDS
12-15Z SUNDAY MORNING.
THERE SHOULD BE SOMEWHAT OF A PAUSE BETWEEN 04-07Z BEFORE THE
AFOREMENTIONED STRONG COLD FRONT APPROACHES THE REGION. A BOWING
LINE OF SEVERE T-STORMS IS EXPECTED TO DEVELOP NEAR THE MS RIVER
ACROSS AR/LA/TX/TN/MS REGION PROGRESSING EASTWARD TOWARDS THE TN
VALLEY. GIVEN THE AMOUNT OF INSTABILITY AND THE STRONG AMOUNT OF
WIND SHEAR...DAMAGING WINDS...LARGE HAIL AND POSSIBLY EMBEDDED
SUPERCELL TORNADOES WITHIN THE LINE ARE POSSIBLE. THE TIMING OF THIS
WAVE LOOKS TO BE AROUND 07-09Z IN THE EXTREME NW AL AREA...09-11Z
THROUGH KMSL...10-12Z THROUGH KHSV...AND 12-14Z THROUGH THE EASTERN
PORTIONS OF THE CWA. FROPA SHOULD BE ALMOST DIRECTLY BEHIND THIS
ACTIVITY.
AS THE SFC LOW LIFTS NORTHEAST CLOUD COVER SHOULD GRADUALLY
DECREASE. WINDS WILL BE INCREASING THROUGHOUT THE DAY DUE TO THE
INCREASED PRESSURE GRADIENT. THERE MAY BE A NEED FOR A WIND ADVISORY
ON SUNDAY AS WINDS ARE APPROACHING CRITERIA. DEPENDING ON BREAKS IN
THE CLOUDS...TEMPS SHOULD BE ABLE TO MAKE IT TO THE 70S BEFORE
DROPPING OFF INTO THE UPPER 40S BY SUNDAY NIGHT. HOWEVER...THERE
WILL BE A TEMP GRADIENT FROM WEST TO EAST WITH HIGHER TEMPS EXPECTED
IN THE EAST WITH FROPA.
A RIDGE WILL BUILD OVER THE REGION ON MONDAY/TUESDAY WITH BELOW
AVERAGE TEMPS EXPECTED FOR DAYTIME HIGHS/LOWS INITIALLY ON MONDAY
BEFORE WARMING CLOSE TO 80 ON TUESDAY AS THE RIDGE MOVES EAST.
.LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT...A WEAK SHORTWAVE IS
CURRENTLY DEPICTED BY THE MODELS AS CROSSING THE TN VALLEY EARLY
WEDNESDAY MORNING. HAVE LEFT A SLIGHT CHANCE OF T-STORMS FOR
WEDNESDAY MORNING THROUGH THE EVENING GIVEN UNCERTAINTY WITH
STRENGTH AND EXTENT OF PRECIP.
A SHORTWAVE EJECTING FROM A BROAD LONGWAVE TROUGH OVER CANADA IS
PROGGED BY THE MODELS AS APPROACHING BY WEDNESDAY NIGHT INTO
THURSDAY. THIS HAS THE POTENTIAL TO BE THE NEXT SVR WX EVENT
OVERNIGHT THURSDAY. TIMING HAS BEEN CHANGING WITH EACH SUCCESSIVE
RUN OF ECMWF/GFS. GFS STALLS A FRONT ACROSS THE REGION ON WEDNESDAY
AND THURSDAY. ECMWF DEPICTS A FASTER TRACK. HAVE INCREASED POPS
SLIGHTLY DURING WEDNESDAY NIGHT THROUGH THURSDAY TIME PERIOD. LEFT
SLIGHT CHANCE OF POPS TO ACCOUNT FOR INCONSISTENCY THROUGH FRIDAY
MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 63 70 49 72 / 90 40 10 0
SHOALS 61 68 48 72 / 90 30 10 0
CULLMAN 64 70 50 71 / 90 40 10 0
FAYETTEVILLE 62 68 48 70 / 90 40 10 0
ALBERTVILLE 65 74 51 73 / 90 50 10 0
FORT PAYNE 66 75 51 70 / 90 50 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
77/LATIMER
Hazardous weather outlook, May 10, 9:20 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 PM CDT SAT MAY 10 2008
ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1020 PM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVE EAST
INTO NORTHWESTERN ALABAMA TOWARD MIDNIGHT. THESE STORMS WILL
CONTINUE TO MOVE EAST ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE OVERNIGHT.
THE CURRENT TREND OF THE LINE HAS IT BEGINNING TO IMPACT THE
NORTHWEST ALABAMA AREA BETWEEN 10 PM AND MIDNIGHT...REACHING THE
INTERSTATE 65 CORRIDOR AROUND MIDNIGHT...AND FINALLY THE
REMAINDER OF THE AREA BY 2 AM. THE PRIMARY THREAT WITH THIS LINE
OF STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...WHICH
COULD BE WIDESPREAD. IN ADDITION...LARGE HAIL AND TORNADOES WILL
BE POSSIBLE WITH ANY INTENSE CELLS EMBEDDED OR AHEAD OF THE
LINE...ESPECIALLY EARLY IN THE EVENT IN WESTERN PORTIONS OF THE
AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE PRIMARILY IN
SOUTHERN MIDDLE TENNESSEE AND NORTHEASTERN ALABAMA BEFORE THE
COLD FRONT CROSSES THE AREA BY EARLY SUNDAY MORNING. THE PRIMARY
THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS.
AFTER THE FRONTAL PASSAGE ON SUNDAY MORNING...STRONG WESTERLY
WINDS WILL INVADE THE TENNESSEE VALLEY WITH SUSTAINED WIND SPEEDS
AROUND 20 TO 30 MPH...AND GUSTS AROUND 35. AS A RESULT A WIND
ADVISORY MAY BE NEEDED FOR SUNDAY.
ANOTHER POTENT AND COMPLEX STORM SYSTEM SHOULD BEGIN TO AFFECT THE
REGION BY MIDWEEK. ALTHOUGH SPECIFICS REGARDING THE EXACT
TIMING...TRACK...AND STRENGTH OF THIS STORM SYSTEM ARE NOT
CERTAIN...SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY INTO THURSDAY.
WEATHER INTERESTS ACROSS THE AREA ARE ENCOURAGED TO MONITOR FUTURE
FORECASTS AND UPDATES REGARDING THIS POTENTIAL SEVERE WEATHER
SITUATION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS REQUESTED.
KTW
In the hours before
Special weather statement, May 10, 5:52 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT SAT MAY 10 2008
ALZ016-110030-
CULLMAN-
652 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 730 PM CDT...
AT 650 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11
MILES WEST OF GOOD HOPE...OR 15 MILES SOUTHWEST OF CULLMAN...MOVING
EAST AT 40 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CRANE HILL.
BREMEN.
GOOD HOPE.
HANCEVILLE.
GARDEN CITY.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 6:30 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
730 PM CDT SAT MAY 10 2008
ALZ016-110100-
CULLMAN-
730 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 800 PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOOD HOPE...OR 6 MILES SOUTHWEST OF
CULLMAN...MOVING EAST AT 30 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GOOD HOPE.
PHELAN.
HANCEVILLE.
GARDEN CITY.
WALTER.
HOLLY POND.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 6:34 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
734 PM CDT SAT MAY 10 2008
ALZ002>004-110115-
COLBERT-FRANKLIN-LAWRENCE-
734 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 815 PM CDT...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF RED
BAY TO 9 MILES SOUTHWEST OF MOULTON...MOVING NORTH AT 25 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HALLTOWN.
ISBELL.
PLEASANT SITE.
WREN.
THARPTOWN.
MOULTON.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 7:13 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
813 PM CDT SAT MAY 10 2008
ALZ004-007-008-016-110215-
CULLMAN-LAWRENCE-MARSHALL-MORGAN-
813 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR CULLMAN...LAWRENCE...MARSHALL AND
MORGAN COUNTIES UNTIL 915 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MOULTON TO 6 MILES SOUTHEAST OF FALKVILLE...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF MOULTON TO 8 MILES NORTH OF CULLMAN...
MOVING EAST AT 25 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MOULTON.
LACON.
FALKVILLE.
LEESDALE.
NEEL.
HULACO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 8:10 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT SAT MAY 10 2008
ALZ001-110300-
LAUDERDALE-
910 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 1000 PM
CDT...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WALNUT GROVE...OR 14 MILES
WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WRIGHT.
THREET.
CLOVERDALE.
UNDERWOOD-PETERSVILLE.
ZIP CITY.
GREEN HILL.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 10, 9:56 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1056 PM CDT SAT MAY 10 2008
ALZ006-009-110430-
JACKSON-MADISON-
1056 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ALERT FOR JACKSON AND MADISON COUNTIES UNTIL
1130 PM CDT...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MOORES MILL...MOVING
NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MAYSVILLE.
PRINCETON.
LARKIN.
ESTILLFORK.
JERICHO.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KDW
Event by event
12 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Lauderdale
- When
- May 10, 9:58 PM CST to 10:00 PM CST
- Where
- Lauderdale County, 2.88 mi WNW of Waterloo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.933, -88.118
Thunderstorm winds knocked down trees and powerlines in Macedonia resulting in power outages.
Tornado, Lauderdale
- When
- May 10, 10:00 PM CST to 10:05 PM CST
- Where
- Lauderdale County, 2.8 mi W of Gravelly Spgs to 1.43 mi WNW of Gravelly Spgs
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 250 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.884, -87.949
A tornado with peak winds of around 100 mph touched down near a cove along the Tennessee River and moved east northeast, nearly paralleling county road 14 between the Wright and Rhodesville communities. Extensive tree damage was observed with multiple large trees uprooted and many medium size tree trunks snapped. The heaviest damage occurred to a farm along county road 14, where an all metal barn was completely destroyed, an awning adjacent to another outbuilding was ripped off, and concrete posts were ripped from the ground. The metal roofing was catapulted approximately 1/2 of a mile.
Thunderstorm Wind, Colbert
- When
- May 10, 10:22 PM CST to 10:24 PM CST
- Where
- Colbert County, 2.46 mi WNW of Valdosta to 0.59 mi SW of Tuscumbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.732, -87.761
Thunderstorm winds knocked down trees and power lines throughout Tuscumbia and vicinity including along west 3rd Street, Highland Place, Frankfort, Flatwood, Cove, Keller Quarry and Walker Camp Roads.
Thunderstorm Wind, Colbert
- When
- May 10, 10:23 PM CST to 10:25 PM CST
- Where
- Colbert County, Sheffield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -87.700
Thunderstorm winds knocked down two trees on a house.
Thunderstorm Wind, Franklin
- When
- May 10, 10:36 PM CST to 10:39 PM CST
- Where
- Franklin County, 0.52 mi NNE of Glasgow Corner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 34.437, -87.867
Thunderstorm winds knocked a tree down on Highway 187 and County Road 52.
Thunderstorm Wind, Franklin
- When
- May 10, 10:41 PM CST to 10:44 PM CST
- Where
- Franklin County, 1.95 mi S of Isbell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 34.422, -87.753
Thunderstorm winds knocked down a tree 6 miles south of Russellville on U.S. Highway 43 in the Spruce Pine area.
Tornado, Lauderdale
- When
- May 10, 10:59 PM CST to 11:02 PM CST
- Where
- Lauderdale County, 1.96 mi W of Powell to 0.98 mi WSW of Powell
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 250 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.968, -87.264
A tornado with peak winds of around 95 mph touched down along County Roads 181 and 515 and uprooted and snapped several trees in its path. The tornado also produced minor structural damage to an outbuilding.
Thunderstorm Wind, Lawrence
- When
- May 10, 11:04 PM CST to 11:07 PM CST
- Where
- Lawrence County, 1.15 mi W of Kimo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.519, -87.250
Thunderstorm winds knocked a large tree down on County Road 170.
Thunderstorm Wind, Morgan
- When
- May 10, 11:35 PM CST to 11:38 PM CST
- Where
- Morgan County, 0.64 mi SSE of Leesdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.542, -86.894
Thunderstorm winds downed a tree onto a home on North Bethel Road.
Thunderstorm Wind, Cullman
- When
- May 10, 11:40 PM CST to 11:43 PM CST
- Where
- Cullman County, 1.85 mi WSW of Cullman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.170, -86.860
Thunderstorm winds knocked trees on power lines resulting in power outages in the Bethel community.
Hail, Cullman
- When
- May 10, 11:40 PM CST to 11:42 PM CST
- Where
- Cullman County, 1 mi N of Bremen
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.995, -86.969
Quarter sized hail was reported.
Tornado, Cullman
- When
- May 10, 11:41 PM CST to 11:59 PM CST
- Where
- Cullman County, 3.13 mi WSW of Arkadelphia to 7.27 mi SW of Garden City
- Rating
- EF2
- Path length
- 10.98 mi
- Path width
- 330 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.891, -87.023
A tornado moved across far southern Cullman County. Several debris paths were found during this storm survey. The most significant damage with peak wind speeds of 120 mph occurred along Highway 91 in the vicinity of the town of Colony. Four chicken houses were either severely damaged or destroyed and numerous large trees were snapped or uprooted. Significant tree damage was found in the vicinity of Arkadelphia along County Roads 8 and 35. Spotty lighter damage was found near the end of the tornado's path just east of Interstate 65 near Black Bottom.
Thunderstorm Wind, Morgan
- When
- May 10, 11:42 PM CST to 11:45 PM CST
- Where
- Morgan County, Somerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.470, -86.800
Thunderstorm winds knocked a few trees down in the Somerville community.
Thunderstorm Wind, Cullman
- When
- May 10, 11:47 PM CST to 11:50 PM CST
- Where
- Cullman County, 1.5 mi SSE of Good Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.080, -86.860
Thunderstorm winds knocked several trees down and damaged vehicles on Interstate 65 at exit 299.
Thunderstorm Wind, Cullman
- When
- May 10, 11:47 PM CST to 11:50 PM CST
- Where
- Cullman County, 4.24 mi ENE of Bremen
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 34.000, -86.900
Thunderstorm winds knocked several trees down onto Interstate 65 at mile marker 295.
Thunderstorm Wind, Morgan
- When
- May 10, 11:56 PM CST to 11:59 PM CST
- Where
- Morgan County, 2.01 mi ESE of Cole Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 34.337, -86.799
Thunderstorm winds knocked out power along Highway 55.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
- Hail and Damaging Winds in Texas, May 10, 2008$175,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103892, 92866, 103893, 103895, 103900, 103899, 103878, 103901, 103905, 103896, 103906, 103887, 103903, 103897, 103898, 103904.